What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 1:16 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 1:16 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
216 PM EDT Sun Jul 14 2024
...New DISCUSSION, AVIATION, MARINE...
.DISCUSSION...
Issued at 216 PM EDT Sun Jul 14 2024
KEY MESSAGES:
- Through this evening, scattered to numerous storms (40-80%) are
expected to develop with the highest coverage along the I-4
corridor. Heat and humidity have reached hazardous levels in a
few locations, especially along the Treasure Coast.
- Unusually hot temperatures, even for Florida, continue this
week. A risk for heat-related illness will extend to anyone
without proper access to hydration and air conditioning.
- Daily scattered storms persist, but coverage is forecast to
drop below normal by midweek before increasing again next
weekend.
---------Synoptic Overview----------
Positive H5 height anomalies continue across the southern half of
the U.S. today with anticyclones located over NM and FL. Mid-level
heights will build over the W Atlantic this week as a longwave
trough forms over the Mississippi Valley. 14/00Z Cluster analysis
from the grand ensemble strongly suggests this trough will get stuck
well northwest of Florida. Therefore, the Bermuda High remains the
dominant influence on our weather. The near-surface ridge axis will
stay very close to Central Florida over the next week, allowing
light S/SE background flow in the lower troposphere.
Deep tropical moisture remains in place today (and tomorrow along
the I-4 corridor), but the middle troposphere dries out some as we
move into the work week. A propensity of members advect lower PW
(total moisture) values, perhaps as low as 1.4-1.5", across the
state through mid-week on the western flank of a weak TUTT.
Thereafter, moisture is forecast to increase late in the week (and
especially next weekend) out of the tropics.
H85 T's remain near the maximum moving climatological average for
mid-July (+19 to +20C). Above-normal temperatures persist,
particularly through the work week as lightning storm coverage is
now expected to drop below normal for at least 2-3 days.
-----Sensible Weather & Impacts-----
Through Tonight...
A Heat Advisory continues for Indian River, St Lucie, Okeechobee,
and Martin Cos. for maximum heat indices locally exceeding 108F this
afternoon. Stuart (SUA) reported a heat index of 111F an hour or
so ago! A scattering of more reliable mesonet stations, including
the WeatherStem network, are also reporting heat indices of 108F
or greater in this area. The remainder of east Central FL is
reaching heat index readings of 102-107F, which can still be
dangerous but falls just below our advisory threshold. Be sure to
take frequent water breaks, seek shade and A/C, and listen to your
body: heat illness can creep up on you in a hurry.
A ribbon of higher moisture is pushing across the peninsula today,
evidenced by PW's over 2" on this morning's XMR sounding (14/10Z).
In addition, H7 RH values exceed 70% near and north of Melbourne to
Winter Haven. This is sometimes a good indicator of where convection
is favored. Beneath that, a robust sea breeze circulation is
underway, and an eventual collision should occur amid an uncapped
environment. A few storms have already bubbled up along the sea
breeze. Later this afternoon/early evening, our highest (60-80%)
rain/storm chances shift into a zone from near Daytona down
through Greater Orlando. Heavy rain is possible, with the 14/12Z
HREF indicating a reasonable worst-case scenario of 3"+ in 6 hours
from the strongest storms. This could lead to localized flooding.
Storms will diminish by mid/late evening, and it will be quiet
overnight with lows in the mid 70s.
Monday...
Quite a gradient in storm coverage tomorrow afternoon as drier
air aloft starts to drift overhead from the east. We have 30-40%
coverage for the Space/Treasure Coasts increasing to 50-70% near
and northwest of Interstate 4 where the deeper moisture looks to
reside a bit longer. Locally heavy rain and frequent lightning
will be the primary hazards from storms on Monday. High
temperatures should again reach 90-95F across the area, hottest
over the interior. Peak heat indices likely will rise to around
102-107F yet again as well.
Tuesday - Thursday...
Guidance has backed off on storm chances during the middle of the
week - especially Tue/Wed - as they hone in on this pocket of dry
air that floats across the peninsula. This required some changes,
namely taking out 'likely' (>55%) coverage on storm potential on
Tue and Wed and pinning the highest coverage to areas west of
Orlando even into Thu. While widely scattered PM storms are still
forecast on the sea breeze, there will be a lot of dry time. Any
storm that manages to mature could produce gusty winds to 40-50
MPH as it collapses. The beaches may remain rain-free with quite a
bit of sunshine.
This downturn in rain/cloud coverage will have the opposite effect
on temperatures. Statistical guidance now indicates many areas
reaching 94-96F (except 90-93F along the coast) each afternoon. Heat
indices up to 107F will continue to occur, perhaps as high as 109F
especially near our lakes and on the advancing sea breeze. Little
relief is expected at night (mid/upper 70s), and our experimental
HeatRisk forecast (which considers climatology) is major to locally
extreme near Greater Orlando. This level of heat affects anyone
without effective cooling and/or adequate hydration.
Friday - Next Weekend...
Ridging will persist in the W Atlantic, nosing over Florida. Beneath
the upper high, some members hint that a low-amplitude easterly wave
will approach Florida from the tropics next weekend. Moisture would
increase in this scenario, leading to a return of more
scattered/numerous (50-70%) storm coverage. Highs are forecast to
remain in the low/mid 90s, hottest Friday before perhaps trending
down a couple degrees as storm chances pick up by Sat/Sun. Peak heat
indices will remain elevated, as high as 107F.
&&
.AVIATION...
(18Z TAFs)
Issued at 216 PM EDT Sun Jul 14 2024
VFR is forecast outside of storms. TAFs begin with VCTS and TEMPO
TSRA from 19Z-22Z for KDAB and at 20Z-23Z for inland sites.
Scattered storms are forecast to develop this afternoon/evening as
boundary collisions occur between the sea breezes and outflow from
previous storms. Generally ESE (except for KLEE) winds at 5-10kts
during the daytime become light and variable overnight.
&&
.MARINE...
Issued at 216 PM EDT Sun Jul 14 2024
Rather tranquil marine weather persists as a ridge of surface high
pressure extends westward into the local Atlantic through this week.
Isolated showers and storms are forecast, but long stretches dry
weather are likely. Southeast winds 5-12 KT through at least mid-
week, except ESE 10-15 KT nearshore in the afternoon as the sea
breeze forms. Seas 2-3 FT, except up to 4 FT well offshore north of
Sebastian Inlet through early Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 93 76 93 / 30 60 20 40
MCO 77 95 76 95 / 50 60 20 50
MLB 77 91 76 90 / 20 40 10 30
VRB 76 92 76 92 / 20 30 10 30
LEE 77 95 78 95 / 50 70 40 50
SFB 77 94 76 95 / 40 60 30 50
ORL 77 95 78 95 / 50 60 30 50
FPR 75 92 75 91 / 10 20 10 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ058-154-159-164-
254-259-264.
AM...None.
&&
DISCUSSION...Heil
AVIATION...FehlingHazardous weather outlook, Jul 14, 8:41 AM EST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
941 AM EDT Sun Jul 14 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-150145-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
941 AM EDT Sun Jul 14 2024
...DANGEROUS HEAT IS EXPECTED TODAY, ESPECIALLY ALONG THE
TREASURE COAST AND NEAR LAKE OKEECHOBEE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.EXCESSIVE HEAT IMPACT...
A Heat Advisory is in effect this afternoon for the Treasure Coast
and Okeechobee County. In this area, peak heat index readings
could jump as high as 109 degrees. Elsewhere, afternoon
temperatures are forecast to reach the low to mid 90s, with peak
heat indices ranging from 100 to 107. If spending extended
periods of time outside, be sure to take frequent breaks in the
shade or an air conditioned building and stay well hydrated.
.THUNDERSTORM IMPACT...
Scattered storms will be possible across east central Florida
today, with the highest coverage of storms forecast along the
Interstate 4 corridor. Any storms that develop may be capable of
producing frequent lightning strikes, wind gusts up to 40 mph, and
heavy downpours. Localized flooding in low-lying and poorly
drained areas cannot be ruled out. Activity will diminish
overnight across the peninsula, with continued shower and storm
development possible across the local Atlantic waters.
.RIP CURRENT AND SURF IMPACT...
A Moderate Risk of rip currents exists at all east central Florida
beaches today. Always swim near a lifeguard and never enter the
ocean alone.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered lightning storms will be possible each afternoon
and evening into next weekend. Greatest coverage will be across
the interior where boundary collisions between the sea breezes and
outflows are forecast to occur. Storms will be capable of
producing frequent lightning strikes, gusty winds, and locally
heavy rainfall.
At least a Moderate risk of dangerous rip currents will continue at
area beaches into mid week.
Excessive heat is expected to continue through at least mid week
with a Moderate to Major HeatRisk. Afternoon high temperatures in
the low to mid 90s will combine with high humidity to result in
heat index values between 102 to 107 through at least early next
week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Heil
In the hours before
Special weather statement, Jul 14, 2:41 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Sun Jul 14 2024
FLZ041-142015-
Inland Volusia FL-
341 PM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLand Airport, or near DeLand, moving north at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
DeLand, Lake Helen, DeLeon Springs, DeLand Airport, and DeLand
Highlands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2898 8117 2901 8132 2914 8135 2908 8107
TIME...MOT...LOC 1941Z 190DEG 5KT 2905 8122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Jul 14, 3:09 PM EST, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
409 PM EDT Sun Jul 14 2024
FLZ041-142045-
Inland Volusia FL-
409 PM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
445 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm over
Deltona, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen, and Cassadaga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2893 8107 2888 8125 2897 8136 2902 8113
TIME...MOT...LOC 2009Z 162DEG 8KT 2894 8119
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Jul 14, 3:32 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
432 PM EDT Sun Jul 14 2024
FLZ041-046-247-142100-
Seminole FL-Inland Volusia FL-Inland Northern Brevard FL-
432 PM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SEMINOLE AND SOUTH CENTRAL
VOLUSIA COUNTIES THROUGH 500 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Osteen, or near Deltona, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo, and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2864 8093 2861 8126 2861 8133 2864 8133
2864 8137 2887 8131 2892 8112
TIME...MOT...LOC 2032Z 351DEG 12KT 2885 8121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Jul 14, 3:51 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Sun Jul 14 2024
FLZ045-046-053-142115-
Osceola FL-Orange FL-Seminole FL-
451 PM EDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SEMINOLE...SOUTH
CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES THROUGH 515 PM
EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Hart, or near Orlando International Airport, moving west at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Kissimmee, Altamonte Springs, Winter Park, and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2842 8114 2826 8113 2827 8154 2865 8138
2862 8121
TIME...MOT...LOC 2051Z 094DEG 8KT 2838 8124
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, Jul 14, 4:05 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
505 PM EDT Sun Jul 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Tstm Wnd Gst 2 W Azalea Park 28.55N 81.33W
07/14/2024 M40 MPH Orange FL ASOS
The ASOS at the Orlando Executive Airport
measured a wind gust of 40MPH/35KTS from the
north-northeast.
&&
DKWLocal storm report, Jul 14, 4:07 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
507 PM EDT Sun Jul 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 2 SSE Midway 28.77N 81.22W
07/14/2024 M45 MPH Seminole FL ASOS
The ASOS at the Sanford International
Airport measured a wind gust of 45MPH/39KTS
from the east-northeast.
&&
DKW